Skip to Main Content

Bulletin of the American Mathematical Society

The Bulletin publishes expository articles on contemporary mathematical research, written in a way that gives insight to mathematicians who may not be experts in the particular topic. The Bulletin also publishes reviews of selected books in mathematics and short articles in the Mathematical Perspectives section, both by invitation only.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.84.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

MathSciNet review: 1567735
Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: Ph. Cassou-Noguès and M. J. Taylor
Title: Elliptic functions and rings of integers
Additional book information: Progress in Mathematics, vol. 66, Birkhäuser, Boston, Basel and Stuttgart, 1987, xvi + 198 pp., $29.50. ISBN 0-8176-3350-2.

References [Enhancements On Off] (What's this?)

  • Jan Brinkhuis, Galois modules and embedding problems, J. Reine Angew. Math. 346 (1984), 141–165. MR 727401, DOI 10.1515/crll.1984.346.141
  • Jan Brinkhuis, Normal integral bases and complex conjugation, J. Reine Angew. Math. 375/376 (1987), 157–166. MR 882295, DOI 10.1515/crll.1987.375-376.157
  • Ph. Cassou-Noguès and M. J. Taylor, A note on elliptic curves and the monogeneity of rings of integers, J. London Math. Soc. (2) 37 (1988), no. 1, 63–72. MR 921747, DOI 10.1112/jlms/s2-37.121.63
  • Jean Cougnard, Conditions nécessaires de monogénéité. Application aux extensions cycliques de degré premier $l\geq 5$ d’un corps quadratique imaginaire, J. London Math. Soc. (2) 37 (1988), no. 1, 73–87 (French). MR 921746, DOI 10.1112/jlms/s2-37.121.73
  • Albrecht Fröhlich, Galois module structure of algebraic integers, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 1, Springer-Verlag, Berlin, 1983. MR 717033, DOI 10.1007/978-3-642-68816-4
  • Marie-Nicole Gras, Non monogénéité de l’anneau des entiers des extensions cycliques de $\textbf {Q}$ de degré premier $l\geq 5$, J. Number Theory 23 (1986), no. 3, 347–353 (French, with English summary). MR 846964, DOI 10.1016/0022-314X(86)90079-X
  • 7.
    D. Hilbert, Mathematical problems, Lecture delivered at the International Congress of Mathematicians in Paris in 1900, Bull. Amer. Math. Soc. 8 (1902), 437-479.
    L. Kronecker, Werke, Band V, (K. Hensel ed. ), Teubner, Leipzig and Berlin, 1930.
  • R. P. Langlands, Automorphic representations, Shimura varieties, and motives. Ein Märchen, Automorphic forms, representations and $L$-functions (Proc. Sympos. Pure Math., Oregon State Univ., Corvallis, Ore., 1977) Proc. Sympos. Pure Math., XXXIII, Amer. Math. Soc., Providence, R.I., 1979, pp. 205–246. MR 546619
  • R. P. Langlands, Some contemporary problems with origins in the Jugendtraum, Mathematical developments arising from Hilbert problems (Proc. Sympos. Pure Math., Northern Illinois Univ., De Kalb, Ill., 1974) Amer. Math. Soc., Providence, R.I., 1976, pp. 401–418. MR 0437500
  • Heinrich-Wolfgang Leopoldt, Über die Hauptordnung der ganzen Elemente eines abelschen Zahlkörpers, J. Reine Angew. Math. 201 (1959), 119–149 (German). MR 108479, DOI 10.1515/crll.1959.201.119
  • Leon R. McCulloh, Galois module structure of abelian extensions, J. Reine Angew. Math. 375/376 (1987), 259–306. MR 882300, DOI 10.1515/crll.1987.375-376.259
  • J. S. Milne, Automorphic vector bundles on connected Shimura varieties, Invent. Math. 92 (1988), no. 1, 91–128. MR 931206, DOI 10.1007/BF01393994
  • Goro Shimura, Introduction to the arithmetic theory of automorphic functions, Kanô Memorial Lectures, No. 1, Iwanami Shoten Publishers, Tokyo; Princeton University Press, Princeton, N.J., 1971. Publications of the Mathematical Society of Japan, No. 11. MR 0314766
  • H. M. Stark, Hilbert’s twelfth problem and $L$-series, Bull. Amer. Math. Soc. 83 (1977), no. 5, 1072–1074. MR 441923, DOI 10.1090/S0002-9904-1977-14389-9
  • H. M. Stark, $L$-functions at $s=1$. III. Totally real fields and Hilbert’s twelfth problem, Advances in Math. 22 (1976), no. 1, 64–84. MR 437501, DOI 10.1016/0001-8708(76)90138-9
  • Harold M. Stark, $L$-functions at $s=1$. IV. First derivatives at $s=0$, Adv. in Math. 35 (1980), no. 3, 197–235. MR 563924, DOI 10.1016/0001-8708(80)90049-3
  • John Tate, Les conjectures de Stark sur les fonctions $L$ d’Artin en $s=0$, Progress in Mathematics, vol. 47, Birkhäuser Boston, Inc., Boston, MA, 1984 (French). Lecture notes edited by Dominique Bernardi and Norbert Schappacher. MR 782485
  • M. J. Taylor, Formal groups and the Galois module structure of local rings of integers, J. Reine Angew. Math. 358 (1985), 97–103. MR 797677, DOI 10.1515/crll.1985.358.97
  • M. J. Taylor, Mordell-Weil groups and the Galois module structure of rings of integers, Illinois J. Math. 32 (1988), no. 3, 428–452. MR 947037
  • M. J. Taylor, Relative Galois module structure of rings of integers and elliptic functions, Math. Proc. Cambridge Philos. Soc. 94 (1983), no. 3, 389–397. MR 720789, DOI 10.1017/S0305004100000773

  • Review Information:

    Reviewer: Ted Chinburg
    Journal: Bull. Amer. Math. Soc. 20 (1989), 117-121